By Topic

On the shape and duration of FM-clicks

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)

The stochastic behavior of FM-clicks in an unmodulated carrier plus noise is studied in terms of the conditional behavior of stationary Gaussian processes after level crossings. By a systematic use of thc Slepian model processes it is shown that the normalized shape of a positive FM-click approaches a certain rational function with simple random coefficients as the carrier-to-noise ratio tends to infinity. The outcomes of this random function illustrate the typical click shapes that have been observed experimentally. The distribution of the duration of a click is studied by means of similar model processes, and its exact asymptotic density is derived. It is seen to be very similar to a Maxwell density, although of smaller order for large durations.

Published in:

IEEE Transactions on Information Theory  (Volume:29 ,  Issue: 4 )